Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 255, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 13, 2012, 6:03 PM EDT for Dixie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 6:03 PM EDT (22:03 UTC)
- Expired
- Jul 13, 2012, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 158 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1098 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148
WUUS52 KTAE 132203
SVRTAE
FLC029-132245-
/O.NEW.KTAE.SV.W.0255.120713T2203Z-120713T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DIXIE COUNTY IN FLORIDA...
* UNTIL 645 PM EDT
* AT 600 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUWANNEE...
AND MOVING NORTHWEST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHIRED ISLAND AND HORSESHOE BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 2930 8318 2941 8322 2943 8326 2942 8329
2947 8332 2949 8337 2962 8317 2944 8301
2939 8303 2937 8306 2935 8306 2931 8312
2932 8313 2928 8316
TIME...MOT...LOC 2203Z 134DEG 22KT 2936 8313
$$
08-LAMERS1 follow-up statement
102
WWUS52 KTAE 132238
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT FRI JUL 13 2012
FLC029-132247-
/O.EXP.KTAE.SV.W.0255.000000T0000Z-120713T2245Z/
DIXIE FL-
638 PM EDT FRI JUL 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DIXIE COUNTY WILL
EXPIRE AT 645 PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. HOWEVER...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT
COASTAL DIXIE COUNTY WITH GUSTY WINDS AND FREQUENT LIGHTNING THROUGH
730 PM.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
(8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 2930 8318 2941 8322 2943 8326 2942 8329
2947 8332 2949 8337 2962 8317 2944 8301
2939 8303 2937 8306 2935 8306 2931 8312
2932 8313 2928 8316
TIME...MOT...LOC 2237Z 134DEG 22KT 2950 8330
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:40 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 13, 3:40 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT Fri Jul 13 2012 .NEAR TERM [through Tonight]... Scattered to numerous showers and thunderstorms are expected over a large portion of the forecast area, especially 20z to 03z (4pm to 11pm EDT). Visible satellite and regional radars around 19z showed convective initiation occurring along the Atlantic sea-breeze front about 50-70 miles inland over SE GA and NE FL, as well as along the Gulf sea-breeze in parts of the FL Panhandle and Big Bend. Convective coverage should increase over the next couple hours and storms will push off to the WNW late this afternoon and early this evening. Mean flow on the 16z TAE sounding was from about 120 degrees, so a general propagation towards 300 degrees at about 15kt is expected. PoPs remain highest in the "likely" range through the late afternoon near and east of I-75 in GA, as well as in the majority of our FL zones. High resolution models show convection diminishing in the hours right after sunset, with overnight storms concentrated offshore to the west of AAF. && .SHORT TERM [Sat through Mon]... Our forecast area will remain south of the western periphery of a deep layer ridge, so we expect the 1000-700 mean wind to be out of the east or southeast at 10 to 15 KT. This means we can get seabreeze-related thunderstorms in the afternoon (from the FL Panhandle and Big Bend sea breezes), or in the late afternoon and evening hours as the FL/GA east coast sea breeze translates west across our region. The latest NWP model consensus (which seems to be confirmed by recent satellite and upper air data) shows some drier mid tropospheric air advecting into our region Saturday. This could inhibit the coverage of deep moist convection, particularly in our eastern zones where the airmass is likely to be driest. Our PoP ranges from 50% in the FL Panhandle to 30% over our eastern zones. On Sunday the dry air forecast to be more entrenched over our western zones, allowing for the lowest PoP (30%) there and near- climo PoP (40%) over our eastern zones. We expect a more uniform PoP distribution Monday. Temperatures will be near average. With weak shear and unspectacular CAPE values, widespread severe storms are unlikely. However, a pulse severe storm can't be ruled out. A waterspout or two is also possible. .LONG TERM [Sunday Night through Friday]... There are some generally minor to moderate discrepancies between the the 00 UTC GFS and ECMWF runs through much of the extended period, with the GFS favoring Upper Level Ridging over the SE U.S. and a Sfc Ridge over the Northern Gulf, while the Euro has weaker Upper Ridging displaced off to our NW, with a weakness in the Pattern Aloft which gradually slides down to our CWA from the NE over time. The ECMWF also favors somewhat weaker Sfc Ridging over the Gulf, with a slightly stronger Bermuda High (which will have to first displace an active TUTT Low to verify). While both solutions favor onshore low level flow (which is generally favorable for fairly high Sea Breeze induced PoPs this time of year), we leaned more towards the GFS solution in which the Upper Ridging would suppress PoPs a bit below Climo and Sea Breeze Climo levels, and also allow for above normal Temps with Highs in the Mid 90s away from the Coast. && .AVIATION... [through 18z Saturday] With expected high coverage of TS, TEMPO groups with MVFR TSRA were added to most terminals, with timing based on the consensus of the high resolution model guidance. The TEMPO group was not added at ABY where storm coverage is expected to be a little lower. TS/SHRA should diminish in the evening with a lingering mid-level cloud deck for awhile. Statistical guidance and forecast soundings suggest we may see some low clouds set in late (after 08-09z) with some CIGS below fuel alternate thresholds possible. Low clouds would dissipate around 14z. && .MARINE... Winds and seas will be a bit stronger this weekend than in the past several days. They will tend to peak late at night and early in the morning, but should remain below advisory levels. && .FIRE WEATHER... With afternoon minimum RH expected to remain at or above 45%, critical fire weather conditions are not expected. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 71 92 72 / 40 30 20 40 20 Panama City 76 87 76 88 76 / 30 50 20 30 20 Dothan 73 91 73 92 74 / 40 30 20 30 20 Albany 73 92 73 93 73 / 40 30 20 30 20 Valdosta 72 91 71 91 71 / 30 30 20 40 20 Cross City 72 91 71 91 72 / 40 30 20 40 20 Apalachicola 77 86 78 87 76 / 30 50 20 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && NEAR TERM/AVIATION/FIRE WX...Lamers LONG TERM...Gould REST OF DISCUSSION...Fournier
Hazardous weather outlook, Jul 13, 3:38 AM EDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 338 AM EDT FRI JUL 13 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-765-770-775-140745- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH- TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT- COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 338 AM EDT FRI JUL 13 2012 /238 AM CDT FRI JUL 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FLZ114-115-GMZ755-140745- COASTAL GULF-COASTAL FRANKLIN- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- 338 AM EDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL COMMUNITIES ALONG FRANKLIN AND GULF COUNTIES...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WATERSPOUTS WILL BE POSSIBLE THROUGH THE DAY AS STORMS MOVE FROM EAST TO WEST TOWARDS THE COASTLINE. THE THREAT WILL DIMINISH LATER IN THE AFTERNOON ONCE THE SEABREEZE FRONT MOVES INLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WITH EAST TO SOUTHEAST FLOW CONTINUING...WATERSPOUTS WILL REMAIN A POSSIBILITY...ESPECIALLY ALONG EASTWARD FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SIGHTINGS OF WATERSPOUTS SHOULD BE IMMEDIATELY REPORTED TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW ENFORCEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
In the hours before
Local storm report, Jul 13, 1:00 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
100 PM EDT FRI JUL 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM LIGHTNING 2 SW PATTEN 30.90N 83.84W
07/12/2012 THOMAS GA PUBLIC
A LIGHTNING STRIKE REPORTEDLY KILLED TWO DONKEYS.
&&
08-LAMERSSpecial weather statement, Jul 13, 2:07 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT FRI JUL 13 2012
FLZ012-108-112-131830-
INLAND BAY FL-COASTAL BAY FL-
107 PM CDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 130 PM CDT
AT 101 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED DEVELOPING
SHOWERS AND TOWERING CUMULUS CLOUDS NEAR WEST BAY...MOVING SOUTHWEST
AT 10 MPH.
ONE OF MORE FUNNEL CLOUDS HAVE BEEN REPORTED...BUT AT THIS TIME
DOPPLER RADAR DOES NOT INDICATE STRONG ROTATION WITH THE STORM.
THE DEVELOPING SHOWERS MAY PRODUCE BRIEF FUNNELS OR PERHAPS A
WATERSPOUT OVER THE BAY...BUT TORNADOES ARE NOT EXPECTED.
LAT...LON 3033 8579 3036 8557 3022 8555 3015 8578
3021 8588 3025 8596 3030 8598
TIME...MOT...LOC 1805Z 063DEG 7KT 3023 8567
08Special weather statement, Jul 13, 4:13 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT FRI JUL 13 2012
FLZ012-112-132045-
INLAND BAY FL-COASTAL BAY FL-
313 PM CDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 345 PM CDT
AT 311 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES NORTHWEST OF LYNN HAVEN...OR NEAR VICKSBURG...
MOVING NORTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE ADVISORY INCLUDE...NORTHWEST FLORIDA BEACHES
INTERNATIONAL AIRPORT.
WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3041 8591 3041 8588 3044 8586 3044 8577
3035 8563 3023 8571 3024 8573 3029 8577
3028 8578 3028 8585 3032 8596
TIME...MOT...LOC 2012Z 123DEG 11KT 3032 8574
08-LAMERSSpecial weather statement, Jul 13, 5:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
555 PM EDT FRI JUL 13 2012
FLZ034-134-132245-
INLAND DIXIE FL-COASTAL DIXIE FL-
555 PM EDT FRI JUL 13 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN DIXIE
COUNTY...
* UNTIL 645 PM EDT
AT 551 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF CHIEFLAND...OR 10 MILES EAST OF
SUWANNEE...MOVING NORTHWEST AT 30 MPH.
PEOPLE IN SOUTHERN DIXIE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2931 8318 2941 8322 2943 8326 2942 8329
2945 8331 2960 8316 2944 8301 2939 8303
2937 8306 2935 8306 2931 8312 2932 8314
2929 8314
TIME...MOT...LOC 2155Z 129DEG 27KT 2930 8301
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:01 PM EDT | Special Weather Statement | TAE | Jefferson | 44 min |
| Jul 13, 11:47 AM EDT | Special Marine Warning | TAE | 58 min | |
| Jul 13, 2:07 PM EDT | Special Weather Statement | TAE | Bay | 23 min |
| Jul 13, 4:13 PM EDT | Special Weather Statement | TAE | Bay | 32 min |
| Jul 13, 5:55 PM EDT | Special Weather Statement | TAE | Dixie | 50 min |
| Jul 13, 6:05 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 13, 6:52 PM EDT | Special Weather Statement | TAE | Taylor | 28 min |
| Jul 13, 6:55 PM EDT | Special Marine Warning | TAE | 50 min | |
| Jul 13, 7:21 PM EDT | Special Weather Statement | TAE | Taylor | 39 min |
| Jul 13, 7:49 PM EDT | Special Marine Warning | TAE | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.